Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Subalgebras of free algebras


Authors: A. A. Mikhalev, V. E. Shpilrain and A. A. Zolotykh
Journal: Proc. Amer. Math. Soc. 124 (1996), 1977-1984
MSC (1991): Primary 17B01; Secondary 16S10, 13F20
MathSciNet review: 1350957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use non-commutative Jacobian matrix to get information on finitely generated subalgebras of a free Lie algebra. In particular, we show that the rank of such a subalgebra is equal to the left rank (i.e., to the maximal number of left independent rows) of the corresponding Jacobian matrix; this also yields an effective procedure for finding the rank of a finitely generated subalgebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17B01, 16S10, 13F20

Retrieve articles in all journals with MSC (1991): 17B01, 16S10, 13F20


Additional Information

A. A. Mikhalev
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Moscow 119899, Russia
Email: aamikh@cnit.math.msu.su

V. E. Shpilrain
Affiliation: Fakultät für Mathematik, Ruhr-Universität Bochum, 44780 Bochum, Germany
Address at time of publication: Department of Mathematics, University of California, Santa Barbara, California 93106
Email: shpil@math.ucsb.edu

A. A. Zolotykh
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Moscow 119899, Russia
Email: zolotykh@cnit.math.msu.su

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03593-9
PII: S 0002-9939(96)03593-9
Received by editor(s): January 9, 1995
Additional Notes: The first and third authors were partially supported by the Russian Foundation for Fundamental Research, by the International Science Foundation, and by INTAS
The second author was supported by MINERVA Fellowship.
Communicated by: Lance W. Small
Article copyright: © Copyright 1996 American Mathematical Society